Acute urinary retention after venlafaxine use

Submitted: December 17, 2016
Accepted: January 11, 2017
Published: June 30, 2017
Abstract Views: 2966
PDF: 14489
Publisher's note
All claims expressed in this article are solely those of the authors and do not necessarily represent those of their affiliated organizations, or those of the publisher, the editors and the reviewers. Any product that may be evaluated in this article or claim that may be made by its manufacturer is not guaranteed or endorsed by the publisher.

Authors

We describe a case of lower urinary system symptoms (LUSSs) and acute urinary retention that developed after treatment with a low dose of venlafaxine. A 48-year-old male patient was admitted to our clinic because of difficulty urinating, an intermittent stream, and trickling at the end of urination, together with urinary retention that had started about 45 days ago. The patient had been taking venlafaxine for the previous 6 months. The drug had been prescribed by the psychiatry department for a diagnosis of major depression, and the dose had been increased from 75 mg/day to 150 mg/day 1.5 months earlier. The patients’ symptoms were thought to be related to venlafaxine, and the symptoms disappeared completely after venlafaxine was replaced with agomelatine. We concluded that the LUSSs and urinary retention were due to the venlafaxine treatment.

Dimensions

Altmetric

PlumX Metrics

Downloads

Download data is not yet available.

Citations

Şaban Oğuz Demirdöğen, Urology Department Atatürk University
Urology Department
Esen Yıldırım Demirdöğen, Department of Child and Adolescent Psychiatry Atatürk University
Department of Child and Adolescent Psychiatry
Şenol Adanur, Urology Department Atatürk University
Urology Department

How to Cite

Demirdöğen, Şaban O., Yıldırım Demirdöğen, E., & Adanur, Şenol. (2017). Acute urinary retention after venlafaxine use. Archivio Italiano Di Urologia E Andrologia, 89(2), 160–161. https://doi.org/10.4081/aiua.2017.2.160